Aa
A
A
A
Close
Ear, Nose & Throat Community
13.5k Members
1094370 tn?1317134825

Does this sound like Menieres?

Hello:  I have had tinnitus for 7 years.  I do not know what caused it becuase I was going thru Menopause at the time and got extreme anxiety.  I've also had DX of Lyme (but not CDC positive...so never sure on that one).  Was treated by an LLMD for several years with Abx.  Then, I started on Cymbalta at time of Menopause.  Went off the Cymbalta for a while and then back on when I noticed the tinnitus starting. I also had a ton of amalgams removed unsafely (I did not know better) years before the menopause thing, but just to give you some ideas of my history.  

Anyhow, had two really bad bouts of vertigo but that has been maybe 2-4 years ago since the last.  I have tinnitus, ear pain in BOTH of my ears that feels like an infection (this comes and goes), I feel like I need to unclog my ears by holding my nose and blowing constantly, I have hyperacusis that comes and goes.   Dizziness is a small problem but I think that is related to coming off my Cymbalta about a month ago (called brain zaps).  

I spent the last week doing a low sodium diet to no avail.  I already have low blood pressure, so I'm not even sure that a low salt diet is good for me.  

I'm on hormone treatment (I wear a patch and I take progesterone).  

Although I'm not on thyroid meds, me T3 and T4 are not out of range BUT at the very bottom of the range.  My TSH range is in normal range.

When I had my last attack of vertigo (not sure how many years ago), my ENT helped me with the manuver and it did go away right away.  Also, I was giving two separate hearing tests back then and all clear..no hearing loss.

I just don't know and am curious of
#1 Does this sound like meniers
#2 Are there any special tests that I can get to rule out other issues?

I'm about to lose my mind with this tinnitus.  It's getting worse and I just don't know what to do.
1 Responses
3191940 tn?1447268717
It sure sounds like you have a lot of the symptoms: https://www.healthyhearing.com/help/tinnitus/menieres-disease

It sounds like you've been on and off several meds, so there could be some interaction going on there, and some of the issues could be related to Cymbalta.  You may have to wait awhile to be sure that Cymbalta is out of your system.

I'm not a doc, so I can't really come up with other tests, but I do hope you get to the bottom of this problem.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life